I am currently taking Depakote, Cymbalta and Geodon. After recently seeing my doctor, she thought I should try Ritalin, since I have had a hard time getting motivated. Now I'm feeling like I don't want to stop moving; sort of scattered thoughts. I feel like I have ADHD. She said that the medicine is supposed to work differently on someone with BP. I am questioning the validity of this. I have tried so many different medicines, and nothing seems to return me to how I felt before. I realize that I might not get back to feeling exactly that way again, but I sure would like to come close. Has anyone taken Ritalin for BP?
have you considered changing the pdoc instead of changing the drugs. I never took ritalin to be able to help you, it seems to be a stimulant to me, for people to concentrate well i.e. removing lethargy. people take it to study before the exams long hours. However for a chronic situation, i would not take something that stirs the balance. you already take a piece of AD with a piece of AP with a piece of AC i.e. one from each set of meds. it's enough. the good pdoc i would say is the one who tries to succeed with his pt with the least amount of drugs so that if any side effect occurs he would know where from.
excuse me but nobody knows neither yourself if you may or may not return to your original state, it can happen all of a sudden and this occurred to many of us. there is no rule for BP. The French call it "folie circulaire' meaning circular madness, and this happened to me often, that i feel lost then all of a sudden it shines back. cycles of mood and energy meet then are spaced away, so don't assume a law that you will not return to your original state. I am sure you will, but WHEN no one can't tell.
about depakote, i never tried it though, but sincerely i don't know why i get offended by the name, why i don't know, it's insane i know but also the zyprexa it sounds weird, why the hell elie lilly call it this way. i accept as names drugs like abilify, seroquel, risperidone, geodon, lamictal, topamax, but why i hate names like depakote or zyprexa i know it's insane. perhaps because the last one is the strongest among antipsychotics, i am off point here i know but for depakote it gives obesity. so perhaps the lethargy is from it.
BP is a psychological disorder mostly, because under the same set of drugs you can feel differently, like meeting outside stresses, nothing to care for, or somebody to live for, an aim in your life. this helps you bear the struggle and the journey ahead.
i would say stop the ritalin, of course ask your pdoc beforehand.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.